Significance of CD8/CD8% declining
Dec 20, 2009
Good day Dr,
My CD4 count and CD4 % is steadily rising after being on ARV's ( Truvada + Stocrin ) for a year now and VL remains <40 however my CD8 count/ CD8% has been steadily declining during the last year. Please advise what the significance of this might be. Thanks a mil
Response from Dr. Holodniy
Although you don't indicate what the changes in CD4/CD8 counts and percentages have been, a decline in CD8 count after starting HIV treatment would not be totally unexpected. The CD8 count tends to rise in reaction to HIV infection. HIV treatment will control HIV replication and therefore the stimulus to continually have lots of CD8 cells around tends to diminish.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Itchy Skin A Symptom Of HIV?
- Is White Bumps On Penis A Symptom Of Acute HIV Infection?
- White Bumps On Penis Worried It Could Be AIDS
- White Spots Could I Have Acute HIV Infection
- Bloody Nose After Vaginal Sex With Condom Does It Mean I Have HIV
- Itchy Scrotum After Sensual Massage Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.